MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY
Model Number M00535150
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the device analysis, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a stonetome was used in the bile duct during an endoscopic bile duct stone removal procedure performed on (b)(6) 2022.During the procedure, the tip of the forming mandrel was detached from the device and fell into the patient.The detached tip was retrieved using a forceps.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: a photo of the complaint device outside the patient was provided by the customer and shows the detached tip of the forming mandrel.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Impact code f2301 captures the reportable event of retrieval of the detached forming mandrel tip using a forceps.Medical device problem code a0203 captures the reportable event of forming mandrel tip detached.The returned curving mandrel of the stonetome was analyzed, and a visual evaluation noted that the molding tip was detached from the curving mandrel and it was not returned.Per media analysis, the provided photo showed that the molding tip was detached from the curving mandrel.The curving mandrel was observed under magnification and no visual damage/problem found.Per the dimensional inspection, the thickness and the length of the coined end of the were measured and these were within specifications.No other problems with the device were noted.The reported event of molding tip was detached from the curving mandrel was confirmed.Upon analysis, it was found that the molding tip was detached from the curving mandrel which matches with the findings based on the media inspection; however, it was not returned.Based on the findings, the problem could have been generated due to handling/manipulation upon removal of the mandrel from the stonetome.Therefore, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
STONETOME
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15086404
Report Number3005099803-2022-04014
Device Sequence Number19847515
Product Code LQR
UDI-Device Identifier08714729146667
UDI-Public08714729146667
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model NumberM00535150
Device Catalogue Number3515
Device Lot Number0027598799
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown